MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX18
Medical Device Problem Codes Unintended System Motion (1430); Material Separation (1562); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The emboshield nav6 referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
Oa: it was reported an orbital atherectomy device (oad) was used to treat a popliteal artery, followed by a left superficial femoral artery (lsfa) and a tibioperoneal trunk (tpt) artery.As the oad was being backed out to treat another lesion, the oad pulled the viperwire guide wire, which dislodged the nav 6 filter.It was indicated the oad pulling the wire out of position was due to improper wire-pinning technique.The retrieval catheter was loaded on the guide wire but was unable to be advanced.The viperwire tip fractured and lodged within the nav 6 filter.The filter was pulled into the sheath.A sheath swap was performed, but the fractured component remained in-vivo, in an occluded vessel.A drug-coated balloon was used to complete the procedure.The patient was in stable condition.The physician had no concerns about long term consequences for the patient.In the physician's opinion, the component may have gotten stuck in the vessel leading to the fracture.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported material separation, foreign body in patient, unintended system movement and unexpected medical intervention appears to be related to operational context.In this case, it is possible that the material separation, foreign body in patient, unintended system movement and unexpected medical intervention is the result of use techniques employed or interaction with the nav6 filter.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: b5 (removed "oa:") updated: h6 (codes 4118, 3233, and 11 no longer apply).
 
Event or Problem Description
It was reported an orbital atherectomy device (oad) was used to treat a popliteal artery, followed by a left superficial femoral artery (lsfa) and a tibioperoneal trunk (tpt) artery.As the oad was being backed out to treat another lesion, the oad pulled the viperwire guide wire, which dislodged the nav 6 filter.It was indicated the oad pulling the wire out of position was due to improper wire-pinning technique.The retrieval catheter was loaded on the guide wire, but was unable to be advanced.The viperwire tip fractured and lodged within the nav 6 filter.The filter was pulled into the sheath.A sheath swap was performed, but the fractured component remained in-vivo, in an occluded vessel.A drug-coated balloon was used to complete the procedure.The patient was in stable condition.The physician had no concerns about long term consequences for the patient.In the physician's opinion, the component may have gotten stuck in the vessel leading to the fracture.

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22751515
Report Number3004742232-2025-00232
Device Sequence Number9558088
Product Code MCW
UDI-Device Identifier10852528005725
UDI-Public(01)10852528005725(17)260228(10)529447-1
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVPR-GW-FLEX18
Device Catalogue Number7-10041-04
Device Lot Number529447-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPERWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale